Results 1 to 7 of 7

Thread: Recently started experiencing blurred vision

  1. #1
    Join Date
    Apr 2011
    Posts
    1
    Thanks
    0
    Thanked 0 Times in 0 Posts

    Default Recently started experiencing blurred vision

    Hello all. I have been diagnosed with SLE Lupus Nephritis- which means that I have kidney involvement. I have been taking plaquenil for about 7 years. All of a sudden I have been experiencing blurred vision and was recently told that I have to discontinue plaquenil. Hopefully the loss vision will be restored. Has anyone ever experienced blurred vision/vision loss if so has it your sight been restored? Would love to hear from you
    Allison

  2. #2
    Join Date
    Dec 2009
    Location
    Atlanta Area - Dacula and Boca Raton
    Posts
    1,800
    Blog Entries
    12
    Thanks
    375
    Thanked 397 Times in 321 Posts

    Default

    my eye doctor is till testing and working on it. I now have to carry several pairs of glasses. designed for specific tasks. Restored, I don't think that can happened but its best to believe what the eye doctors say.
    Welcome to WHL by the way.

    Hugs Nonna

  3. #3
    Join Date
    May 2007
    Location
    Seaside, Ca.
    Posts
    3,871
    Thanks
    196
    Thanked 948 Times in 732 Posts

    Default

    Have you been getting frequent eye check-ups by your ophthalmologist? Problems from the low doses of Plaquenil that we take are supposed to be rare, but that's why they keep a close check on us. I guess that you are one of those unlucky ones.
    I hope that your vision clears up soon.
    Welcome to WHL.
    Hugs,
    Marla

  4. #4
    Join Date
    Jun 2010
    Location
    Perth Western Australia
    Posts
    709
    Thanks
    9
    Thanked 182 Times in 116 Posts

    Default

    I was reading today that it is 1 in 5000 people who get eye problems

    "Antimalarials can damage the retina, which can impair vision (particularly color vision) or, extremely rarely, cause blindness. The risk of retinopathy is as low as 1 in 5,000."
    http://www.niams.nih.gov/Health_Info...upus_guide.pdf
    Last edited by Linda From Australia; 04-22-2011 at 08:50 PM.
    Diagnosed with Lupus - 22 June, 2010

  5. #5
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Hello Allison,

    I've had blurred vision and been seeing double for years through other medications and i'm now on plaquenil but before i started it i had to go to the opticians as i'm short sighted and long sited so i have to wear a pair of glasses for reading and also distance which are tinted dark but i was also sent to a opthalmologist who said i was ok to take it but to look for dark shapes infront of me and blurred vision more.

    Terri x

  6. #6
    Join Date
    Mar 2011
    Posts
    250
    Thanks
    68
    Thanked 61 Times in 47 Posts

    Default

    Have you been on the Plaquinil long? I have been on since Feb and my rheumy told me that I may get blurry vision on and off for a few months initially but that this should go away and that it is very rare to have this problem long term as those above have said. I did get a baseline optical test including field of vision done and my opthomalogist also stressed how rare it it.

    I have had blurry vision though a few times since going on the meds...once quite severely (in the front row of a work meeting but could not read the screen at all) but it has been transient for the most part. A few evenings just before bed, I also notice it. I was just wondering if yours could be the same?

    If you have been on for longer than I think your best bet is to check with your rheumy and your opthamologist and see if they agree with one another. Good luck!

  7. #7
    Join Date
    Feb 2011
    Posts
    2,036
    Thanks
    345
    Thanked 365 Times in 315 Posts

    Default

    Hello Allison,

    I'm due to have my eyes tested again in May but during this week i shall either phone the nurse at the hospital or my GP as i've got to come off the plaquenil due to, to many side affects making me bad but the drug is good for alot of people but not for some and i run in that field, i've been on plaquenil for 12wks now and can't cope with it no more.
    A lot of my bad vision like i said as come from other meds i take and the opthomalogist said i was still ok to start it, even though i've got field trouble with my eyes.

    I hope you get it checked out to make sure what they say, as my opthomalogist said you can go for years without any affect from the plaquenil.

    All the best to you also xxx

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •